MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JRNY II CR FEM OX NP LT SZ 3; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. JRNY II CR FEM OX NP LT SZ 3; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number 74021163
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Injury (2348)
Date of Event 03/03/2015
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed on (b)(6) 2015 due to instability of the implant in patient's left knee.The femoral component and the insert were explanted.The outcome of the event is resolved.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation.Therefore, product analysis could not be performed at this time.So the reported event could not be confirmed.A medical investigation was conducted and confirms this retrospective study reports a left tka revision due to instability.Without supporting pre and post-implantation radiographs, operative reports and/or the analysis of the explanted components, the root cause of the reported revision cannot be confirmed, and it cannot be concluded that the reported instability was associated with a mal-performance of the implant.The patient impact beyond the revision and associated post-op pain cannot be determined, and there is no report of the patient¿s current condition, or whether the reported clinical symptoms persist.No further medical assessment is warranted at this time.Should clinically relevant documentation/ information become available, the clinical/medical task may be re-evaluated.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of risk management files and instructions for use found that the reported failure was documented appropriately.Some potential probable causes for this event could include but not limited fit/sizing, alignment, surgical technique, joint laxity, traumatic injury and procedural/user error.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Without the actual product involved and/or device information, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.No further actions are being taken at this time.We consider this investigation closed.

Brand Name
JRNY II CR FEM OX NP LT SZ 3
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10468818
Report Number1020279-2020-04279
Device Sequence Number2553227
Product Code JWH
UDI-Device Identifier00885556422809
UDI-Public00885556422809
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K121443
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2015
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/14/2022
Device Model Number74021163
Device Catalogue Number74021163
Device Lot Number12KM09544A
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/06/2020
Supplement Date Received by Manufacturer06/19/2021
Initial Report FDA Received Date08/28/2020
Supplement Report FDA Received Date06/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
74022222, 71420574, UNK STEM
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age71 YR
Patient Weight82